Back in August I was diagnosed with Pulmonary Embolism via VQ Scan and put on Heparin & Coumidan. In September I went to another hospital and they did a Spiral CT that showed my lungs were clear with great circulation. Last week I went back to the same place thatdid the VQ Scan for a follow-up and the Radiologist said that "the clots have not changed from the August VQ Scan" Needless to say I was incredibly confused after the Spiral CT said I was clear. So, my Hemotologist (this is the 2nd one - the first was not a nice person)did a D-Dimer AND another spiral CT on Friday and the DDimer cameback normal and my CT came back perfect. Now I'm really confused. I
asked the Hemotologist what on earth the VQ scan could be picking upand he replied "very possibly false positives" FALSE POSITIVES?????? So realistically, there is a very
good chance I never had PE to begin with (I had NO PE Symptoms other than some very minimal pressure in my chest but I also had a cold at the time the PE was found by a fluke because a Ddimer was "slightly off"). For there to be "no change" after 4 months of coumidan therapy? Is this possible? Any information is sincerely appreciated.
The spiral CT and D dimer are reliable and definitive tests. When these tests are clear and normal there would be no pulmonary embolism (PE). You should ask your doctor what was meant by the D dimer being "slightly off." However, VQ scans can be falsely positive. This is almost always because of some type of chronic lung disease, such as asthma or COPD. You should ask the CT radiologist to review the VQ scans. If the diagnosis of PE was made only on the basis of an abnormal VQ scan, it is possible that diagnosis was incorrect. On the other hand, clots present in the lungs in August could have dissolved by the time of the spiral CT in September. However, that would not explain the unchanged VQ scan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.